ABPA Treatment

Posted by Dayna P @daynap, May 1, 2012

I am being treated for ABPA with V-fend and Prednisone. Each time I have taken V-fend for 8 weeks or more, I have developed skin rashes or blisters. In 2009, I had a mass in my right lung and took V-fend for more than 8 weeks. I developed blisters on my feet and a mild rash on my chest. In 2010, I had a severe rash on my chest. Right now, I have a rash on the tops of my hands, my chest and my upper back. I’m ending my 8 week series of V-fend and while I am sure when the drug is discontinued, the rash will subside as well. Does anyone else experience these rashes and blisters?

Interested in more discussions like this? Go to the Lung Health group.

I was on sporonox and prednisone , now I am trying Xolair.never tried v-fend but.If it is an anti fungal, they have been known to cause rashes.

REPLY
@jimc522

I was on sporonox and prednisone , now I am trying Xolair.never tried v-fend but.If it is an anti fungal, they have been known to cause rashes.

Jump to this post

I just saw a dermatologist who told me what I have is very serious. I’m being treated for a severe allergic reaction to the drug and he is writing a letter to my pulmonologist to tell him I need to find another treatment for the ABPA. Each time the reaction has become more serious. He’s concerned about TEM. Are you a patient at the Mayo Clinic? I’m considering trying to get in before my next fight with ABPA. The good news is my x-ray was clean – seems it’s always “good news, bad news” these days. I’m going to look up sopronox. Thanks.

REPLY
@jimc522

I was on sporonox and prednisone , now I am trying Xolair.never tried v-fend but.If it is an anti fungal, they have been known to cause rashes.

Jump to this post

I am being treated at National Jewish in Denver, I was diagnosed in 1976 with ABPA. Mine has gotten worse with time so i am trying Xolair, i am hoping that it will decrease the prednisone (side effects are awful). Tough disease.
Wishing you the best.

REPLY
@jimc522

I was on sporonox and prednisone , now I am trying Xolair.never tried v-fend but.If it is an anti fungal, they have been known to cause rashes.

Jump to this post

JIm, thanks. I printed out the warnings and side affects for my dermotogist and took it with me the other day. It appears the prednisone is preventing me from having a worse and more dangerous rash than if I weren’t taking the prednisone. I can’t imagine a worse reaction than the one I’ve been dealing with these last 3 weeks. Finally having a “normal” chest x-ray is encouraging, but I need to be pro active in finding a good place for treatment and medication to fight it next time. Gosh I wish there wouldn’t be a next time. You are so right. This is an awful disease. I have heard great things about the National Jewish in Denver. I have paperwork for the Mayo in Rochester and family in MN, so I think I’ll try to get some answers there. All the best to you, Dayna

REPLY
Please sign in or register to post a reply.
  Request Appointment